California, 2014Heat in California, June 6, 2014
June 6, 2014 · NWS VEF · 1 event in 1 county or zone
One man died of heat related causes in Death Valley National Park.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One man died of heat related causes in Death Valley National Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 6, 8:07 AM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 6, 8:07 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
907 AM PDT FRI JUN 6 2014
.SYNOPSIS...ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH SATURDAY
WITH VERY HOT TEMPERATURES IN STORE SUNDAY AND EARLY NEXT WEEK. THE
HEAT IS EXPECTED TO PEAK ON MONDAY BEFORE GRADUALLY COOLING TUESDAY
ONWARD. WHILE ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON
AND EVENING HOURS THROUGH MONDAY ALONG THE CREST AND IN THE EASTERN
SLOPES OF THE SIERRA THE REST OF THE REGION SHOULD REMAIN DRY.
TYPICAL GUSTY AFTERNOON AND EVENING WINDS CAN BE EXPECTED.
&&
.UPDATE...MORNING VISIBLE IMAGERY SHOWS SOME ACCAS OVER WHITE PINE
COUNTY THIS MORNING. FOR THIS UPDATE HAVE INCREASED POPS SOME OVER
THE HIGHER TERRAIN OF FAR NORTHERN LINCOLN COUNTY THIS AFTERNOON.
ALSO EXPECTING A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE SIERRA
CREST. WILL TAKE THIS OPPORTUNITY TO RAISE HIGHS FOR TODAY A DEGREE
OR TWO. WILL TAKE A CLOSER LOOK AT THE EXCESSIVE HEAT WATCH WITH THE
AFTERNOON PACKAGE.
&&
.AVIATION...FOR MCCARRAN...LIGHT WIND UNTIL AROUND NOON WHEN AN
EASTERLY WIND AT LESS THAN 10 KTS DEVELOPS. A SOUTH-SOUTHWEST WIND
WILL DEVELOP AROUND 23Z THIS AFTERNOON AT 8-12 KTS AND WILL CONTINUE
THROUGH THE NIGHT. NO SIGNIFICANT CLOUDS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS FOR THE
REMAINDER OF THE NIGHT THEN INCREASE THIS AFTERNOON AND EVENING
WITH GUSTS 15-25 KTS ACROSS THE WESTERN MOJAVE DESERT. CUMULUS WILL
AGAIN DEVELOP OVER THE TERRAIN OF INYO AND ESMERALDA COUNTIES FRIDAY
AFTERNOON AND EARLY EVENING WITH A STRAY TSRA POSSIBLE ALONG THE
CREST OR IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA.
&&
.PREV DISCUSSION...
232 AM PDT FRI JUN 6 2014
.SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT.
THE MAIN IMPACT OVER THE NEXT FEW DAYS WILL BE THE HEAT ON SUNDAY.
MODELS HAVE TRENDED EVER SO SLIGHTLY COOLER ON SUNDAY...BUT I HAVE
MAINTAINED THE FORECAST NUMBERS AND THE EXCESSIVE WATCH FOR SUNDAY
AND MONDAY. THE WEAK UPPER LEVEL IMPULSE WILL BE NEARING THE
CALIFORNIA COAST THIS AFTERNOON AND SHOULD ENHANCE CUMULUS
DEVELOPMENT AND PROVIDE AT LEAST A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE SOUTHERN SIERRA. BY
SATURDAY THE IMPULSE IS WEAKENING AND PUSHING EAST OF THE AREA AND
SHOULD NOT HAVE ANY NOTABLE IMPACTS OTHER THAN TO LOWER THE
TEMPERATURES A COUPLE OF DEGREES IN MOST LOCATIONS ON SATURDAY. BY
SUNDAY THE RIDGE WILL BE DEVELOPING OVER THE AREA AND WILL PROVIDE
THE HOTTEST DAY OF THE WEEKEND.
.LONG TERM...MONDAY THROUGH THURSDAY.
VERY HOT AND DRY CONDITIONS ARE EXPECTED TO LAST INTO EARLY NEXT
WEEK. GUIDANCE CONTINUES TO SUGGEST HIGHS FLIRTING WITH OR EXCEEDING
EXCESSIVE HEAT CRITERIA FOR AT LEAST SUNDAY AND MONDAY. A TRANSIENT
RIDGE MOVING ACROSS THE AREA WILL BE PARTIALLY RESPONSIBLE FOR THIS
SPIKE IN TEMPERATURES. FOR MONDAY...I DID NUDGE TEMPERATURES DOWN BY
ABOUT A DEGREE ACROSS THE BOARD AS A WEAK WAVE IS NOW SHOWN TO MOVE
IN SLIGHTLY FASTER THAN PREVIOUSLY ADVERTISED. THIS TRANSLATES TO A
HIGH AT MCCARRAN OF 108...STILL ABOVE THE EXCESSIVE HEAT CRITERIA OF
107 FOR THIS PERIOD. THIS FORECAST CONTINUES TO FOLLOW THE ECMWF MOS
GUIDANCE THAT TENDS TO PERFORM WELL IN THESE SCENARIOS. THE
AFOREMENTIONED WEAK WAVE WILL DRIFT ACROSS THE REGION WITH LITTLE
FANFARE TUESDAY INTO WEDNESDAY...BUT THIS SHOULD MARK THE BEGINNING
OF A VERY SLOW COOLING TREND THAT WILL LAST THROUGH THE REMAINDER OF
THE WEEK.
OUTSIDE OF THE VERY HOT CONDITIONS LITTLE IN THE WAY OF SENSIBLE
WEATHER IS EXPECTED. AFTERNOON BREEZES ARE LIKELY BUT THEY SHOULD
REMAIN BELOW CONCERNING LEVELS. THERE WILL BE SOME LOW-END
INSTABILITY OVER PORTIONS OF THE SIERRA AND CENTRAL NEVADA AT TIMES
BUT AT THIS POINT HAVE ONLY INCLUDED A SLIGHT CHANCE ONLY ON MONDAY.
OTHERWISE HAVE LEFT ONLY GHOST POPS AND SLIGHTLY HIGHER CLOUD
COVERAGE ACROSS THE SIERRA EAST INTO CENTRAL NEVADA AT TIMES AS
MOISTURE LOOKS LIMITED AT BEST.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR CAZ522>527.
&&
UPDATE...PIERCE
CZYZYK/WOLCOTT
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 6, 3:18 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 AM PDT FRI JUN 6 2014
AZZ001>003-036-CAZ519>527-NVZ014>022-070500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
418 AM PDT FRI JUN 6 2014 /418 AM MST FRI JUN 6 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG
THE CREST OF THE SOUTHERN SIERRA. GUSTY WINDS AND LIGHTNING WILL BE
THE MAIN HAZARDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD...BUT WILL
INCREASE ON SUNDAY AND MONDAY...WHEN AN EXCESSIVE HEAT WATCH IS IN
EFFECT FOR ELEVATIONS BELOW 4000 FEET IN THE MOJAVE DESERT. THOSE
WHO ARE HEAT SENSITIVE SHOULD MONITOR FUTURE FORECASTS FOR UPDATES
AND TAKE PRECAUTIONS TO PREPARE FOR THE HEAT.
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING
ALONG THE CREST OF THE SOUTHERN SIERRA THROUGH MONDAY. GUSTY WINDS
AND LIGHTNING WILL BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heat, Death Valley National Park
- When
- June 6, 1:30 PM PST to 2:30 PM PST
- Where
- Death Valley National Park forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 36.511, -117.411 (the zone’s center; the record gives no point)
A tourist died of heat related causes in Death Valley National Park.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Nebraska, June 6 to 7, 2014$1.2 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Florida, June 6 to 8, 2014$124,000 · 1.75 in hail · 37 events
- Tornadoes and Flash Flooding in Nebraska, June 6, 2014$162,000 · EF0 · 26 events
- Tornadoes and Flash Flood in New Mexico, June 6, 2014$115,000 · EF0 · 30 events
- Flash Flooding and Flood in Tennessee, June 6 to 7, 2014$66,000 · 61 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 6, 2014$62,000 · 1 in hail · 16 events
- Flood and Hail in Texas, June 6, 2014$72,000 · 1.75 in hail · 12 events
- Damaging Winds in Georgia, June 6 to 10, 2014$36,000 · 55 kt wind · 22 events
- Tornado and Hail in South Carolina, June 6, 2014$60,000 · EF0 · 9 events
- Tornadoes and Hail in Colorado, June 6, 20141 injured · $8,000 · EF1 · 14 events
- Damaging Winds in Alabama, June 6 to 8, 2014$31,000 · 56 kt wind · 19 events
- Tornadoes and Hail in Texas, June 6 to 7, 2014EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521421.